Florida, 2006Damaging Wind in Florida, May 10, 2006
May 10, 2006 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 9, 8:40 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, May 9, 8:40 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EDT TUE MAY 9 2006
.DISCUSSION...THE STATIONARY FRONT IS STILL BEING ANALYZED NW TO SE
ACROSS OUR CWA ROUGHLY FROM COFFEE COUNTY AL TO DIXIE COUNTY FL. THE
PRESENCE OF THE FRONT ALONG WITH A STRONG IMPULSE AS NOTED ON WATER
VAPOR IMAGERY AS WELL AS RUC ANALYSIS HAS ONCE AGAIN RESULTED IN THE
DEVELOPMENT OF NUMEROUS THUNDERSTORMS LATE AFTERNOON AND NOW INTO
THE EVENING. POPS MAY NEED TO BE BUMPED UP A BIT IN SOME ZONES.
OTHERWISE...WILL CLEAN UP FIRST PERIOD WORDING ON THE UPDATE.
&&
.MARINE...WINDS WILL REMAIN 10-15 KTS FROM THE SE OVERNIGHT...
SHIFTING MORE TO THE SW BY MORNING.
&&
.AVIATION...STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE
FOCUS FOR SCT SHRA/TSRA THROUGH THE TAF PERIOD. A CLUSTER OF
SHRA/TSRA OVER ALABAMA THIS EVENING WILL MOVE FROM WEST TO EAST
ACROSS THE REGION THROUGH 04Z. REDUCED CIGS/VSBYS TO IFR WILL BE
POSSIBLE WITH SOME OF THE STORMS...WITH THE BEST CHANCE AT DHN AND
ABY. PATCHY FOG WILL OCCUR ONCE AGAIN DURING THE EARLY MORNING AT
MOST SITES. EXPECT SCT SHRA/TSRA ONCE AGAIN TOMORROW AFTN AND
EVENING AS A COLD FRONT APPROACHES FROM THE WEST.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
AVIATION...SHAFER
REST OF DISCUSSION...BARRY
Hazardous weather outlook, May 9, 2:11 PM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EDT TUE MAY 9 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-101915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
211 PM CDT TUE MAY 9 2006 /311 PM EDT TUE MAY 9 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WITH A STATIONARY BOUNDARY STILL LYING ACROSS NORTHERN FLORIDA AND
AN UPPER LEVEL SYSTEM MOVING OVERHEAD...SHOWERS AND THUNDERSTORMS
ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS...ESPECIALLY IN SOUTHEAST ALABAMA AND THE EASTERN FLORIDA
PANHANDLE...MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. ALL
INTERESTS SHOULD REMAIN ALERT FOR ANY WATCHES AND WARNINGS THAT
MAY BE ISSUED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
WEDNESDAY MORNING WILL SEE A BRIEF BREAK IN THE SHOWERS AND
THUNDERSTORMS...THEN MORE ARE EXPECTED TO DEVELOP IN THE
AFTERNOON AND EVENING. A FRONT WILL APPROACH THE AREA WEDNESDAY
EVENING...INCREASING ACTIVITY FROM WEST TO EAST WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING. A FEW OF THESE STORMS MAY BE
SEVERE OVERNIGHT WEDNESDAY THROUGH EARLY THURSDAY MORNING. BY
THURSDAY AFTERNOON...DRIER AIR WILL MOVE IN BEHIND THE FRONT AND
LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WITH A SLIGHT CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING...SPOTTERS SHOULD REMAIN ALERT FOR ANY WATCHES OR WARNINGS
THAT MAY BE ISSUED. SPOTTER ACTIVATION MAY ALSO BE REQUESTED EARLY
THURSDAY MORNING AS WELL.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
MCNATT
In the hours before
Special weather statement, May 9, 6:58 PM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT TUE MAY 9 2006
ALZ066-067-069-GAZ142-100100-
DALE-EARLY-HENRY-HOUSTON-
758 PM EDT TUE MAY 9 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE...EARLY...HENRY AND
HOUSTON COUNTIES...
* UNTIL 900 PM EDT (800 PM CDT)
AT 749 PM EDT (649 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF ARITON TO WEBB TO 10 MILES SOUTH OF COLUMBIA...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF OZARK TO 6 MILES SOUTHEAST OF
HEADLAND TO 13 MILES NORTHWEST OF DONALSONVILLE...MOVING EAST AT 25
MPH.
THESE STORMS WILL BE NEAR...
COLUMBIA BY 810 PM EDT (710 PM CDT).
ABBEVILLE BY 825 PM EDT (725 PM CDT).
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, May 9, 8:01 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT TUE MAY 9 2006
GAZ156-100200-
DECATUR-
901 PM EDT TUE MAY 9 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY...
* UNTIL 1000 PM EDT
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEST BAINBRIDGE...OR 9
MILES NORTHWEST OF BAINBRIDGE...MOVING EAST AT 10 MPH.
THIS STORM WILL BE NEAR...
WEST BAINBRIDGE BY 925 PM EDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, May 9, 8:26 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EDT TUE MAY 9 2006
GAZ144-145-100215-
BAKER-MITCHELL-
926 PM EDT TUE MAY 9 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER AND MITCHELL
COUNTIES...
* UNTIL 1015 PM EDT
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF COLQUITT...MOVING
NORTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
CAMILLA BY 1010 PM EDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 8 5 0 9 4 2 8 8 3 3 TO REPORT SEVERE WEATHER.
18-WOOL
Special weather statement, May 9, 8:33 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EDT TUE MAY 9 2006
ALZ065-068-100230-
COFFEE-GENEVA-
933 PM EDT TUE MAY 9 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN COFFEE AND
GENEVA COUNTIES...
* UNTIL 930 PM CDT
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SAMSON...OR 16 MILES
NORTHWEST OF GENEVA...MOVING EAST AT 20 MPH.
THIS STORM WILL BE NEAR...
SAMSON BY 840 PM CDT
GENEVA BY 915 PM CDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, May 9, 9:15 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EDT TUE MAY 9 2006
ALZ068-FLZ009-100245-
GENEVA-HOLMES-
1015 PM EDT TUE MAY 9 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND NORTHERN
HOLMES COUNTIES...
* UNTIL 945 PM CDT
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GENEVA...MOVING EAST AT 40 MPH.
THIS STORM WILL BE NEAR...
HARTFORD BY 925 PM CDT.
SLOCOMB BY 935 PM CDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, May 9, 10:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EDT TUE MAY 9 2006
FLZ010-012-013-100430-
BAY-CALHOUN-WASHINGTON-
1145 PM EDT TUE MAY 9 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN AND
WASHINGTON COUNTIES...
* UNTIL 1230 AM EDT(1130 PM CDT)
AT 1140 PM EDT(1036 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF BLOUNTSTOWN TO 13 MILES SOUTH OF VERNON...MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
BLOUNTSTOWN BY 1205 AM EDT(1105 PM CDT).
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
14-MROCZKA
Thunderstorm Wind, Washington
- When
- May 10, 12:00 AM EST
- Where
- Washington County, Chipley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -85.533
The Washington County Sheriff reported numerous trees down across Gainer Road in Chipley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511515.